Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 107, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 22, 2012, 9:46 PM CDT for Beadle County, South Dakota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2012, 9:46 PM CDT (02:46 UTC)
- Expired
- May 22, 2012, 10:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Beadle County, SD
The radar
The Aberdeen radar (KABR), 109 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 5:54 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 2310 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
848 WUUS53 KFSD 230246 SVRFSD SDC005-230315- /O.NEW.KFSD.SV.W.0107.120523T0246Z-120523T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 946 PM CDT TUE MAY 22 2012 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA... * UNTIL 1015 PM CDT * AT 946 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WOLSEY...OR 13 MILES WEST OF HURON...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN BEADLE COUNTY...INCLUDING THE FOLLOWING LOCATIONS BROADLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4452 9790 4430 9855 4444 9862 4464 9828 TIME...MOT...LOC 0246Z 238DEG 37KT 4439 9846 WIND...HAIL 60MPH <1.00IN $$ SCHUMACHER
2 follow-up statements
967 WWUS53 KFSD 230303 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1003 PM CDT TUE MAY 22 2012 SDC005-230315- /O.CON.KFSD.SV.W.0107.000000T0000Z-120523T0315Z/ BEADLE SD- 1003 PM CDT TUE MAY 22 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BEADLE COUNTY UNTIL 1015 PM CDT... AT 1002 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF HURON... MOVING NORTHEAST AT 45 MPH. AT 957 PM CDT...WEATHER SPOTTERS REPORTED A 45 MPH WIND GUST IN BROADLAND. ALTHOUGH THIS STORM IS BEGINNING TO WEAKEN...IT IS STILL CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4451 9801 4438 9841 4448 9847 4463 9829 TIME...MOT...LOC 0302Z 238DEG 37KT 4448 9826 WIND...HAIL 60MPH <1.00IN $$ SCHUMACHER
613 WWUS53 KFSD 230308 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1008 PM CDT TUE MAY 22 2012 SDC005-230318- /O.EXP.KFSD.SV.W.0107.000000T0000Z-120523T0315Z/ BEADLE SD- 1008 PM CDT TUE MAY 22 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BEADLE COUNTY WILL EXPIRE AT 1015 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE WITH THESE SHOWERS AND STORMS. LAT...LON 4451 9801 4438 9841 4448 9847 4463 9829 TIME...MOT...LOC 0308Z 238DEG 37KT 4451 9819 $$ SCHUMACHER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:02 PM CDT, 44 minutes earlier.
Area forecast discussion, May 22, 9:02 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
902 PM CDT TUE MAY 22 2012
.DISCUSSION.../ISSUED AT 900 PM CDT/
MAIN ISSUE OVER THE NEXT 18 HOURS IS THE CONVECTIVE CHANCES WITH THE
SURFACE COLD FRONT. CURRENTLY A BROKEN LINE OF CONVECTION EXTENDS
FROM NEAR ABERDEEN TO WINNER SOUTH DAKOTA. WHILE STORMS INITIALLY
DEVELOPED ALONG THE SURFACE FRONT...THE STRONG LOW LEVEL WINDS HAVE
RESULTED IN STORM MOTIONS THAT MOVE THEM AWAY FROM THE BOUNDARY. AS
A RESULT...UPDRAFTS CONTINUE TO WEAKEN ONCE THE STORMS MOVE INTO THE
MORE STABLE AIR MASS OVER SOUTHEAST SOUTH DAKOTA. WITH LITTLE UPPER
LEVEL FORCING FOR ASCENT IN THE NEXT HOUR OR TWO...SEVERE WEATHER
APPEARS UNLIKELY ALTHOUGH WITH 60 KT WINDS AT 850 MB...A SEVERE WIND
GUST OR QUARTER SIZE HAIL MAY STILL BE POSSIBLE.
EXPECTATION IS THESE STORMS WILL LIKELY SLOWLY WEAKEN OVER NEXT 3 OR
4 HOURS...ESPECIALLY SOUTH OF I-90 WHERE LOSS OF SURFACE HEATING
WILL ONLY STRENGTHEN CAP. HOWEVER...BOTH RAP AND NAM SHOW ANOTHER
WEAK WAVE WITH ASSOCIATED COOLING AT MID LEVELS MOVING INTO CENTRAL
SD AROUND 09Z. THESE MODELS ALONG WITH HRRR ALL PRODUCE MORE
CONVECTION AHEAD THE SURFACE COLD FRONT WHICH IS EXPECTED TO BE
BETWEEN 9V9 AND MHE. WITH THE COLD ADVECTION AND WEAK MIDLEVEL
ASCENT...THIS IS EXPECTED TO BE ENOUGH TO ERODE THE CAP AHEAD OF THE
LATER TONIGHT. AM A LITTLE CONCERNED THAT MODELS MAY BE OVERDOING
THE DEGREE OF COOLING ABOVE THE INVERSION AND CONVECTION WILL BE A
LITTLE LESS WIDESPREAD THAN MODELS ARE SHOWING...ESPECIALLY SOUTH OF
I90. BECAUSE THIS SECOND WAVE IS LATER IN THE NIGHT...HAVE SLOWED
THE PROGRESSION OF PRECIPITATION OVERNIGHT INTO WEDNESDAY MORNING
WITH THE BEST CHANCE FOR STORMS REMAINING OVER EAST CENTRAL SD
THROUGH 12Z AND THEN IN SW MN THROUGH 15Z OR 18Z. ALSO RAISED POPS
ALONG AND NORTH I90 LATE TONIGHT TO 30 TO 50 PERCENT RANGE.
FINALLY...HAVE INCREASED QPF OVERNIGHT TO AN AVERAGE OF 0.1 TO 0.2
ALONG HWY 14 ALTHOUGH LOCAL AMOUNTS APPROACHING 0.5 IN ARE POSSIBLE
WITH STORMS...AROUND BKX AND MML.
MADE FEW CHANGES TO TEMPERATURES OR WIND BUT DID INCREASE SKY COVER
THIS EVENING. LATEST GRID/ZFP AND PFM ALREADY ISSUED.
&&
.AVIATION.../FOR THE 00Z TAF ISSUANCE/
MAINLY VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. STRONG
SOUTHERLY WIND GUSTS AROUND 30-35KTS EXPECTED TO PERSIST THROUGH
EARLY PART OF TAF PERIOD...THOUGH EVEN AFTER 03Z GUSTS AROUND 25KT
WILL REMAIN LIKELY UNTIL COLD FRONT APPROACHES FROM THE WEST LATER
TONIGHT...ALLOWING FOR WEAKENING SURFACE GRADIENT/FURTHER DECREASE
IN WINDS. MODELS CONTINUE TO SHOW 50-60KT LOW LEVEL JET ABOVE 1500FT
AGL...LEADING TO CONCERNS OF LOW LEVEL WIND SHEAR. ALTHOUGH WINDS
REMAIN SOMEWHAT GUSTY AT THE SURFACE...WITH LOW LEVEL JET OF THIS
MAGNITUDE AND DIRECTION SLIGHTLY VEERED FROM DOMINANT SURFACE WIND
DIRECTION...WILL CONTINUE MENTION OF LLWS FOR ALL TAF LOCATIONS
TONIGHT. CONFIDENCE IN ELEVATED THUNDERSTORMS AFFECTING TAF SITES
OVERNIGHT IS WANING...AS UPPER LEVEL SUPPORT SEEMS TO FOCUS MORE TO
THE NORTH OF THIS AREA. WILL HANG ONTO A SMALL WINDOW OF POSSIBLE
TSRA FOR KHON 06Z-08Z AS SECONDARY MID LEVEL WAVE MOVES INTO THE
AREA. OTHERWISE KEEPING THE TAFS FREE OF PRECIPITATION THROUGH
WEDNESDAY. CHANCES WILL INCREASE LATE IN THE PERIOD ALONG AND EAST
OF I-29 CORRIDOR AS COLD FRONT PUSHES SLOWLY EAST. HOWEVER...THINK
CAPPING INVERSION AHEAD OF THE COLD FRONT COULD SUPPRESS CONVECTION
UNTIL AFTER THE END OF THIS TAF PERIOD AND OPTED TO LEAVE POTENTIAL
LATE AFTERNOON TSRA OUT OF THIS ISSUANCE.
&&
.PREV DISCUSSION.../ISSUED AT 330 PM CDT/
STRONG SOUTHERLY FLOW CONTINUES ACROSS THE AREA AHEAD OF A COLD
FRONT THAT HAS PUSHED INTO FAR NORTHWEST CORNER OF SOUTH DAKOTA.
WITH GRADIENT CONTINUING TO STRENGTHEN ALOFT...WILL CONTINUE WIND
ADVISORY ACROSS THE AREA THROUGH THE EVENING HOURS AS THE FRONT
WORKS EAST THIS EVENING...COULD SEE THUNDERSTORMS DEVELOP BUT EXPECT
THE FOCUS TO BE FURTHER NORTH CLOSER TO THE MID LEVEL WAVE. AS
SUCH...HAVE NOT MADE MANY ADJUSTMENTS TO POPS WITH FOCUS MAINLY
NORTH OF I-90. WITH STOUT WINDS CONTINUING AHEAD OF THE
FRONT...KEPT FORECAST LOWS QUITE MILD CLOSER TO CONS RAW AND W MODEL.
BOUNDARY IS EXPECTED TO ENTER THE FORECAST AREA AFTER 06Z WEDNESDAY
AND SLOWLY PUSH EAST. NOT A LOT IN TERMS OF UPPER LEVEL SUPPORT
UNTIL WEDNESDAY EVENING AS UPPER WAVE LIFTS INTO THE REGION...AND
WEAK CAPPING INVERSION LOOKS TO HOLD FOR THE BETTER PART OF THE
DAY. KEPT CHANCE POPS GOING IN THE VICINITY OF THE FRONT THROUGH
THE DAY...BUT FOCUS WILL CERTAINLY BE WEDNESDAY NIGHT. HIGHS WILL
GENERALLY BE IN THE 70S TO LOWER 80S WITH 850 HPA TEMPS IN THE MID
TEENS.
CONTINUES TO LOOK LIKE A POTENTIAL HEAVY RAIN EVENT WEDNESDAY NIGHT
INTO EARLY THURSDAY MORNING AS FRONT STALLS ACROSS FAR SOUTHEAST CWA
WEDNESDAY NIGHT INTO THURSDAY MORNING WHILE WAVE EJECTS NORTHEAST OUT
OF NEBRASKA. INITIALLY COULD SEE SOME SEVERE WEATHER DURING THE
EVENING ACROSS NORTHWEST IOWA...BUT MAIN CONCERN WOULD BE THE HEAVY
RAINS. MODELS DO DIFFER ON PLACEMENT WITH GFS AND EC A LITTLE
FURTHER SOUTH THAN NAM/GEM. PREFER THE GFS/EC SOLUTION WITH BEST
CHANCE CLOSER TO FRONT WHERE DEEP MOISTURE WILL POOL AND WHERE
HIGHEST PWATS NEAR 1.50 INCHES EXPECTED. SO ACTIVITY THAT DEVELOPS
IN THE AFTERNOON SHOULD REALLY GET GOING WEDNESDAY EVENING AND
PERSIST THROUGH THE NIGHT WITH LOCAL RAINFALL AMOUNTS OVER 3 INCHES
LIKELY ESPECIALLY NEAR THE FRONT AND THEN DROPPING OFF DRAMATICALLY
ACROSS FAR NORTHWEST CWA. SO HIGHEST POPS WILL BE ACROSS SOUTHEAST
CWA WEDNESDAY NIGHT INTO THURSDAY MORNING...AND THEN A LINGERING
SMALLER CHANCE THURSDAY AFTERNOON IN EARLY EVENING. WILL HOLD OFF
ANY FLOOD WATCH FOR WEDNESDAY NIGHT...DUE TO UNCERTAINTY ON EXACT
LOCATION OF HEAVIEST RAIN...BUT WILL MENTION HEAVY RAIN IN GRIDS
ACROSS SOUTHEAST CWA AND ALSO MENTIONED IN HWO.
ON FRIDAY...BOUNDARY ACROSS SOUTHERN NEBRASKA AND SOUTHERN IOWA WILL
BEGIN TO LIFT SLOWLY NORTH FRIDAY NIGHT INTO SATURDAY...REACHING I90
ON SATURDAY. SO AS THIS FRONT LIFTS NORTH WOULD EXPECT AT LEAST
SCATTERED THUNDERSTORMS TO DEVELOP ON EDGE OF MID LEVEL CAP AS LOW
LEVEL JET INCREASES DURING THE NIGHT AND WAVE LIFTS NORTHEAST OUT OF
WESTERN NEBRASKA. COULD SEE ELEVATED SEVERE STORMS LATER IN THE
NIGHT AS THIS FRONT LIFTS NORTH.
WITH FRONT ALONG I90 ON SATURDAY...BEST CHANCE FOR THUNDERSTORMS
WILL CONTINUE NORTH OF I90 THROUGH SATURDAY...WITH POTENTIAL FOR
MORE HEAVY RAIN...THIS TIME ACROSS NORTHERN CWA SATURDAY NIGHT. WILL
HIGHLY DEPEND ON LOCATION OF MID LEVEL CAP AND FRONT AND HEAVIEST
RAIN COULD FALL NORTH OF CWA. SO WILL HAVE HIGHEST POPS ACROSS
NORTHERN CWA AND FAR SOUTHERN CWA MAY NOT SEE ANYTHING AFTER
CONVECTION LIFTS NORTH SATURDAY MORNING. VERY HIGH CAPES SOUTH OF
BOUNDARY IN CAPPED AIR OVER NORTHWEST IOWA...BUT DEFINATELY
SOMETHING TO WATCH NORTH OF BOUNDARY LATE SATURDAY AFTERNOON AND
EVENING FOR A ROUND OF SEVERE WEATHER.
AS WE HEAD INTO SUNDAY...COLD FRONT WILL PUSH EAST ACROSS CWA SUNDAY
AFTERNOON AND NIGHT WITH YET ANOTHER ROUND OF THUNDERSTORMS. IF MID
LEVEL CAP CAN BREAK AHEAD OF THIS FRONT WHICH GFS AND EC HINTING
AT...COULD SEE SOME SEVERE WEATHER IN THE AFTERNOON AND EVENING
ACROSS THE EASTERN CWA.
MEMORIAL DAY LOOKS TO BE QUIET AND DRY AND WILL CONTINUE THAT TREND
INTO TUESDAY.
TEMPERATURES WILL BE ON A ROLLER COASTER THURSDAY THROUGH
SUNDAY...WITH COOLER TEMPERATURES IN THE UPPER 60S TO MID 70S
THURSDAY AND FRIDAY AND THEN AS FRONT LIFTS NORTH...HIGHS ON
SATURDAY WILL LIKELY VARY FROM NEAR 70 ACROSS THE FAR NORTH TO NEAR
90 FAR SOUTHEAST. SHOULD BE WARMER ACROSS ALL OF CWA ON SUNDAY AHEAD
OF FRONT WITH HIGHS IN THE 80S...AND THEN COOLING BACK INTO 70S
MONDAY AND TUESDAY.
&&
.AVIATION.../FOR THE 00Z TAF ISSUANCE/
MAINLY VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. STRONG
SOUTHERLY WIND GUSTS AROUND 30-35KTS EXPECTED TO PERSIST THROUGH
EARLY PART OF TAF PERIOD...THOUGH EVEN AFTER 03Z GUSTS AROUND 25KT
WILL REMAIN LIKELY UNTIL COLD FRONT APPROACHES FROM THE WEST LATER
TONIGHT...ALLOWING FOR WEAKENING SURFACE GRADIENT/FURTHER DECREASE
IN WINDS. MODELS CONTINUE TO SHOW 50-60KT LOW LEVEL JET ABOVE 1500FT
AGL...LEADING TO CONCERNS OF LOW LEVEL WIND SHEAR. ALTHOUGH WINDS
REMAIN SOMEWHAT GUSTY AT THE SURFACE...WITH LOW LEVEL JET OF THIS
MAGNITUDE AND DIRECTION SLIGHTLY VEERED FROM DOMINANT SURFACE WIND
DIRECTION...WILL CONTINUE MENTION OF LLWS FOR ALL TAF LOCATIONS
TONIGHT. CONFIDENCE IN ELEVATED THUNDERSTORMS AFFECTING TAF SITES
OVERNIGHT IS WANING...AS UPPER LEVEL SUPPORT SEEMS TO FOCUS MORE TO
THE NORTH OF THIS AREA. WILL HANG ONTO A SMALL WINDOW OF POSSIBLE
TSRA FOR KHON 06Z-08Z AS SECONDARY MID LEVEL WAVE MOVES INTO THE
AREA. OTHERWISE KEEPING THE TAFS FREE OF PRECIPITATION THROUGH
WEDNESDAY. CHANCES WILL INCREASE LATE IN THE PERIOD ALONG AND EAST
OF I-29 CORRIDOR AS COLD FRONT PUSHES SLOWLY EAST. HOWEVER...THINK
CAPPING INVERSION AHEAD OF THE COLD FRONT COULD SUPPRESS CONVECTION
UNTIL AFTER THE END OF THIS TAF PERIOD AND OPTED TO LEAVE POTENTIAL
LATE AFTERNOON TSRA OUT OF THIS ISSUANCE.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 10 AM TO 8 PM CDT TUESDAY FOR IAZ001>003-
012>014-020>022-031-032.
MN...WIND ADVISORY FROM 10 AM TO 8 PM CDT TUESDAY FOR MNZ071-072-080-
081-089-090-097-098.
NE...WIND ADVISORY FROM 10 AM TO 8 PM CDT TUESDAY FOR NEZ013-014.
SD...WIND ADVISORY FROM 10 AM TO 8 PM CDT TUESDAY FOR SDZ038>040-050-
052>071.
&&Hazardous weather outlook, May 22, 2:22 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 222 PM CDT TUE MAY 22 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 222 PM CDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO DEVELOP IN NORTH CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON AND MOVE EAST OVERNIGHT. A FEW STORMS COULD BE SEVERE NEAR THE MID JAMES VALLY WITH QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH. OTHERWISE ANY ACTIVITY THAT OCCURS OVERNIGHT SHOULD REMAIN BELOW SEVERE LIMITS. WIND... SOUTH WINDS OF 30 TO 40 MPH WILL CONTINUE THIS AFTERNOON OVER THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ON WEDNESDAY AFTERNOON OVER NORTHWEST IOWA. A FEW OF THESE STORMS COULD BECOME SEVERE WITH HALF DOLLAR SIZED HAIL AND WIND GUSTS TO 70 MPH POSSIBLE. HOWEVER...THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAINFALL ON WEDNESDAY NIGHT. THE HIGHEST THREAT FOR HEAVY RAIN WILL BE FROM NEAR YANKTON TO SIOUX FALLS TO MARSHALL INTO PARTS OF NORTHWEST IOWA WHERE A FEW LOCATIONS COULD RECEIVE AROUND 3 INCHES OF RAINFALL. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AND SATURDAY. A FEW OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 800 PM CDT IN CENTRAL SOUTH DAKOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:50 AM CDT | Flash Flood Watch | FSD | Union | 29 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.